Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jun 30, 2006, 4:52 PM MST for Gila County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 4:52 PM MST (23:52 UTC)
- Expired
- Jun 30, 2006, 5:45 PM MST
- In force
- 53 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -495 J/kg
- Mixed-layer LCL
- 2723 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 302352
SVRPSR
AZC007-010045-
/O.NEW.KPSR.SV.W.0013.060630T2352Z-060701T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
452 PM MST FRI JUN 30 2006
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
THIS INCLUDES THE CITY OF GLOBE
* UNTIL 545 PM MST
* AT 444 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES SOUTH OF CUTTER...OR ABOUT 23 MILES SOUTHEAST OF GLOBE...AND
MOVING WEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INSPIRATION...MIAMI AND CHRISTMAS
LAT...LON 3319 11050 3316 11052 3317 11054 3314 11059
3315 11063 3300 11076 3300 11078 3327 11094
3352 11105 3356 11105 3356 11105 3342 11046
$$
CJB1 follow-up statement
000
WWUS55 KPSR 010011
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
511 PM MST FRI JUN 30 2006
AZC007-010045-
/O.CON.KPSR.SV.W.0013.000000T0000Z-060701T0045Z/
GILA AZ-
511 PM MST FRI JUN 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST
FOR SOUTH CENTRAL GILA COUNTY...
AT 501 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHRISTMAS...OR ABOUT 23 MILES SOUTH OF GLOBE...MOVING WEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3319 11050 3316 11052 3317 11054 3314 11059
3315 11063 3300 11076 3300 11078 3327 11094
3352 11105 3356 11105 3356 11105 3342 11046
$$
CJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:55 PM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 30, 2:55 PM MST, 1 hour 57 minutes before
AZZ020>028-CAZ030>033-010600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST FRI JUN 30 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG HIGH PRESSURE ALOFT WILL CONTINUE OVER THE SOUTHWESTERN UNITED STATES THROUGH NEXT WEEK. ENOUGH MOISTURE WILL REMAIN OVER THE AREA FOR AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS AND DESERT DUST STORMS MAINLY IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE OVER THE HIGHER TERRAIN NORTHEAST AND EAST OF PHOENIX. && .SHORT TERM... TONIGHT THROUGH MONDAY... UNDER PARTLY TO MOSTLY SUNNY SKIES...TEMPERATURES WERE GENERALLY A CLOSE TO THE SAME AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT TEMPERATURES AND HUMIDITY WERE GENERALLY SLIGHTLY LOWER COMPARED WITH YESTERDAY. STRONG HIGH PRESSURE ALOFT OVER THE SOUTHWESTERN UNITED STATES DOES NOT SEEM TO HAVE ANY WELL DEFINED CENTER...BUT IN GENERAL SEEMS TO BE CENTERED TO THE NORTH OF OUR AREA. THIS KEEPS OUR AREA UNDER A FLOW ALOFT FROM THE EAST WHICH IS NORMALLY FAVORABLE FOR KEEPING MOISTURE OVER OUR AREA. HOWEVER...SOMEWHAT DRIER AIR IS EXPECTED TO MOVE OVER OUR AREA SATURDAY AND SUNDAY TEMPORARILY REDUCING THE CHANCE OF SHOWERS AND THUNDERSTORMS. MEANWHILE...IT LOOKS AS THOUGH A WEAK LOW PRESSURE AREA FROM THE EAST WILL MOVE WEST ACROSS MAINLY THE SOUTH PORTION OF OUR AREA BY THIS EVENING. THUS...WILL PROBABLY BOOST THE PROBABILITY OF SHOWERS AND THUNDERSTORMS UP FROM THE EAST THROUGH THE SOUTH THROUGH THE SOUTHWEST OF PHOENIX THIS EVENING. AN INCREASE IN MOISTURE IS EXPECTED MONDAY FOR AN INCREASE IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... AT THIS TIME OF YEAR...THE EXTENDED FORECAST BECOMES MORE QUESTIONABLE. IT LOOKS AS IF SOME MOISTURE WILL SPREAD WEST. SO HAVE SO...HAVE KEPT THE SAME GENERAL FORECAST AS PREVIOUS SHIFT WHICH... COMPARED WITH THE SHORT TERM FORECAST...HAS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN JOSHUA TREE NATIONAL PARK. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:01 PM MST | Dust Storm Warning | PSR | 64 min | |
| Jun 29, 5:21 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 54 min |
| Jun 29, 5:53 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 67 min |
| Jun 29, 6:05 PM MST | Dust Storm Warning | PSR | 115 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.